Alert archive / Arizona / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 33, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 25, 2019, 6:56 PM MST for Pima County, Pinal County, Arizona. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2019, 6:56 PM MST (01:56 UTC)
- Expired
- Jul 25, 2019, 7:45 PM MST
- In force
- 49 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Pima County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 101 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 1.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 744 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 2551 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
878
WUUS55 KTWC 260156
SVRTWC
AZC019-021-260245-
/O.NEW.KTWC.SV.W.0033.190726T0156Z-190726T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tucson AZ
656 PM MST Thu Jul 25 2019
The National Weather Service in Tucson has issued a
* Severe Thunderstorm Warning for...
North central Pima County in southeastern Arizona...
Southwestern Pinal County in southeastern Arizona...
* Until 745 PM MST.
* At 655 PM MST, a severe thunderstorm was located 10 miles north of
Santa Rosa, or 25 to 30 miles southwest of Casa Grande, moving
northwest at 15 mph.
HAZARD...60 mph wind gusts and penny size hail along with heavy
rain.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Santa Rosa, Anegam, North Komelik, Kohatk, Palo Verde Stand,
Ventana, Ak Chin, San Luis and Santa Rosa School.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3251 11234 3251 11221 3259 11220 3268 11204
3243 11176 3213 11195 3245 11244
TIME...MOT...LOC 0155Z 127DEG 11KT 3247 11200
HAIL...0.75IN
WIND...60MPH
$$
Meyer1 follow-up statement
931
WWUS55 KTWC 260238
SVSTWC
Severe Weather Statement
National Weather Service Tucson AZ
738 PM MST Thu Jul 25 2019
AZC019-021-260247-
/O.EXP.KTWC.SV.W.0033.000000T0000Z-190726T0245Z/
Pima-Pinal-
738 PM MST Thu Jul 25 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PIMA AND
SOUTHWESTERN PINAL COUNTIES WILL EXPIRE AT 745 PM MST...
The storm which prompted the warning over northern portions of the
Tohono O'Odham Nation north of Sells has weakened moved out of the
area. Therefore, the warning will be allowed to expire. However
heavy rain is still possible with this thunderstorm.
LAT...LON 3251 11234 3251 11221 3259 11220 3268 11204
3243 11176 3213 11195 3245 11244
TIME...MOT...LOC 0237Z 127DEG 11KT 3253 11210
$$
MeyerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:28 PM MST, 4 hours 28 minutes earlier.
Area forecast discussion, Jul 25, 2:28 PM MST, 4 hours 28 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 228 PM MST Thu Jul 25 2019 .SYNOPSIS...Isolated showers and thunderstorms through the evening hours today. Thereafter, a subtle shift in the weather pattern will result in limited thunderstorm activity the Friday through the weekend. However, an upswing in thunderstorms will return early next week. High temperatures will trend upward through Saturday followed by moderating temperatures early next week. && .DISCUSSION...Isolated showers and thunderstorms were developing mainly in the mountains of southeast Arizona early this afternoon. A few have managed to track westward into the valleys, especially in Cochise county. Still expecting further development of thunderstorms this afternoon and continuing through the evening hours. Ample moisture supported locally heavy rainfall. In fact, a rain gauge on Mount Lemmon reported over one inch of rain in less than one hour. In addition to the heavy downpour potential, wet microbursts will be possible in the valleys again today. Thereafter, the upper high that has been centered over the Four Corners region will shift south to a position over east-central Arizona by tomorrow morning. Models progged the upper high to become centered over the state this weekend. This will result in somewhat limited thunderstorm activity and hotter daytime temperatures. However, models showed the upper high becoming reestablished over the Four Corners area early next week. That said, there should be an upswing in thunderstorm activity again early next week with high temperatures moderating a bit. && .AVIATION...Valid through 27/00Z. Isolated -TSRA/-SHRA continuing into the evening, mainly to the south and west of KTUS. The bulk of -TSRA/-SHRA should end around 26/06Z. Expect FEW-SCT clouds 10k-14k ft MSL throughout the period with a SCT-BKN deck at 25k ft MSL this afternoon and evening. Gusty outflow winds occur near thunderstorms, otherwise, winds wly/nwly this afternoon at 6-10 knots. After 26/06Z winds will be variable less than 6 knots again. Thunderstorm and shower chances decrease for Friday afternoon. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Isolated thunderstorms and showers continue into the evening, mainly to the south and west of Tucson. White Mountains will likely see scattered coverage. Thunderstorm and shower chances decrease Friday afternoon and are expected to the south of Tucson, Cochise County, and the White Mountains. This weekend into early next week more moisture will be in place leading to isolated to scattered thunderstorms from central Pima County eastward. Near thunderstorms winds will be gusty and erratic. Otherwise, 20-foot winds will be primarily terrain driven at less than 15 mph. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jul 25, 3:54 PM MST, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Tucson AZ
354 PM MST Thu Jul 25 2019
AZZ503-515-252345-
Upper Santa Cruz River and Altar Valleys including
Nogales-Baboquivari Mountains including Kitt Peak-
354 PM MST Thu Jul 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PIMA COUNTY UNTIL
445 PM MST...
At 354 PM MST, Doppler radar was tracking a strong thunderstorm over
Arivaca, or 15 miles west of Tubac, moving northwest at 15 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Arivaca and Arivaca Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3156 11117 3153 11121 3153 11139 3162 11165
3187 11141 3163 11117
TIME...MOT...LOC 2254Z 124DEG 14KT 3158 11131
CarpenterSpecial weather statement, Jul 25, 4:20 PM MST, 2 hours 36 minutes before
Special Weather Statement National Weather Service Tucson AZ 420 PM MST Thu Jul 25 2019 AZZ503-504-515-260000- Upper Santa Cruz River and Altar Valleys including Nogales-Baboquivari Mountains including Kitt Peak-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 420 PM MST Thu Jul 25 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PIMA COUNTY UNTIL 500 PM MST... At 420 PM MST, Doppler radar was tracking a strong thunderstorm 20 miles west of Green Valley. This storm was nearly stationary. Half inch hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly remote areas of central Pima County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3183 11124 3174 11138 3185 11157 3201 11136 TIME...MOT...LOC 2320Z 141DEG 4KT 3183 11137 Carpenter
Special weather statement, Jul 25, 5:32 PM MST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Tucson AZ
532 PM MST Thu Jul 25 2019
AZZ502-504-505-260130-
Tohono O'odham Nation including Sells-Tucson Metro Area including
Tucson/Green Valley/Marana/Vail-South Central Pinal County including
Eloy/Picacho Peak State Park-
532 PM MST Thu Jul 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PIMA AND
SOUTHWESTERN PINAL COUNTIES UNTIL 630 PM MST...
At 530 PM MST, Doppler radar was tracking thunderstorms generating
strong outflow along a line extending from 6 miles southeast of Kaka
to 18 miles northeast of Santa Rosa to 8 miles southwest of Avra
Valley. Movement was north at 15 mph.
Winds in excess of 40 mph and blowing dust will be possible with
these storms. Visibilities may fall below 1 mile at times.
Locations impacted include...
Marana, Avra Valley, Picture Rocks, North Komelik, Kohatk, Ventana,
Jack Rabbit and Silver Bell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3251 11221 3259 11220 3267 11181 3246 11114
3226 11131 3239 11173 3240 11228 3251 11234
TIME...MOT...LOC 0030Z 165DEG 12KT 3246 11222 3244 11175 3234 11141
MeyerLocal storm report, Jul 25, 5:39 PM MST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
539 PM MST THU JUL 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM HEAVY RAIN 21 WNW RIO RICO 31.56N 111.32W
07/25/2019 M0.50 INCH PIMA AZ TRAINED SPOTTER
TRAINED SPOTTER GOT REPORT OF 0.5 INCHES OF
RAIN FALLING 2 MILES SE OF ARIVACA WITH A 60
MPH GUST RECORDED.
&&
MPLocal storm report, Jul 25, 5:40 PM MST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
540 PM MST THU JUL 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM HEAVY RAIN 21 WNW RIO RICO 31.56N 111.32W
07/25/2019 M0.50 INCH PIMA AZ TRAINED SPOTTER
TRAINED SPOTTER GOT REPORT OF 0.5 INCHES OF
RAIN FALLING 2 MILES SE OF ARIVACA WITH A 60
MPH GUST RECORDED.
&&Special weather statement, Jul 25, 5:51 PM MST, 1 hour 5 minutes before
Special Weather Statement National Weather Service Tucson AZ 551 PM MST Thu Jul 25 2019 AZZ502-515-260130- Tohono O'odham Nation including Sells-Baboquivari Mountains including Kitt Peak- 551 PM MST Thu Jul 25 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PIMA COUNTY UNTIL 630 PM MST... At 550 PM MST, Doppler radar was tracking a strong thunderstorm 7 miles north of San Miguel, moving northwest at 15 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Sells, Topawa, San Miguel, Vamori, Cowlic, Choulic, Coldfields, Artesia, South Komelik and Itak. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3175 11162 3157 11178 3167 11208 3196 11190 TIME...MOT...LOC 0050Z 115DEG 11KT 3171 11175 Carpenter
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:08 PM MST | Areal Flood Advisory | TWC | Pima | 82 min |
| Jul 25, 5:32 PM MST | Special Weather Statement | TWC | Pima | 58 min |
| Jul 25, 5:51 PM MST | Special Weather Statement | TWC | Pima | 39 min |
| Jul 25, 6:03 PM MST | Severe Thunderstorm Warning | TWC | Pima | 42 min |
| Jul 25, 6:12 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 48 min |
| Jul 25, 6:30 PM MST | Dust Storm Advisory | TWC | Pinal | 74 min |
| Jul 25, 7:14 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 3 hr |
| Jul 26, 1:49 PM MST | Special Weather Statement | TWC | Santa Cruz | 41 min |
| Jul 26, 2:26 PM MST | Special Weather Statement | TWC | Greenlee | 49 min |
| Jul 26, 2:56 PM MST | Special Weather Statement | TWC | Cochise | 49 min |
| Jul 26, 3:18 PM MST | Special Weather Statement | TWC | Graham | 27 min |
| Jul 26, 3:19 PM MST | Severe Thunderstorm Warning | TWC | Graham, Pinal | 25 min |
| Jul 26, 4:18 PM MST | Special Weather Statement | TWC | 27 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.